MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION EEG; NEUROFAX ELECTROENCEPHALOGRAPH

NIHON KOHDEN CORPORATION EEG; NEUROFAX ELECTROENCEPHALOGRAPH
Model Number EEG-1200A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Patient Problem/Medical Problem (2688)
Date of Event 02/28/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The customer called in because the rn pulled the plug on the equipment, causing the study autocopy to fail.They were requesting assistance copying the studies to the share folder.There is no evidence that the death event is related to the nihon kohden equipment.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The customer reported that a patient expired during an eeg study.
 
Event or Problem Description
The customer reported that a patient expired during an eeg study.
 
Additional Manufacturer Narrative
Studies did not copy to share.Service requested.Troubleshooting.Service performed.Troubleshooting.Investigation result: their patient passed away, then the rn pulled the equipment plug from the wall causing the copy to fail.This is considered and ungraceful exit for the equipment.The complaint was to recover the files that did not copy to their share drive.In the adverse event form submitted, the question "how may have a nihon kohden device contributed to the injury or death?" is answered "no".Stating that the nihon kohden equipment was not the cause of the patient's death.This equipment is used for diagnostic purposes, not for monitoring of vital signs.No malfunction was mentioned in the complaint or adverse event form.Based on the given information, this complaint record will be closed as no further investigation is needed at this time.Patient sex.Date of this report: date user facility/importer became aware of the event.Type of report: approximate age of device.Date report sent to fda.Date report sent to manufacturer.Date received by manufacturer.Type of report: if follow-up, what type? additional information: correction.Device evaluated by manufacturer? event problem and evaluation codes the following fields are not applicable (n/a) to this report: the following fields contain no information (ni), as attempts to obtain information were made, but not provided: age at time of the event.Age.Date of birth.Patient weight.Ethnicity.Race.Relevant tests/laboratory data.Other relevant history.Serial #.
 
Additional Manufacturer Narrative
Corrected data: f7: type of report.G7: type of report.H2: if follow-up, what type (correction or additional or both).H6: even problem and evaluation codes.Additional information: h10: manufacture narrative: details of complaint: studies did not copy to share.Service requested: troubleshooting.Service performed: troubleshooting.Investigation result: their patient passed away, then the rn pulled the equipment plug from the wall causing the copy to fail.This is considered and ungraceful exit for the equipment.The complaint was to recover the files that did not copy to their share drive.In the adverse event form submitted, the question "how may have a nihon kohden device contributed to the injury or death?" is answered "no".Stating that the nihon kohden equipment was not the cause of the patient's death.This equipment is used for diagnostic purposes, not for monitoring of vital signs.No malfunction was mentioned in the complaint or adverse event form.

Brand Name
EEG
Common Device Name
NEUROFAX ELECTROENCEPHALOGRAPH
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key8460248
Report Number8030229-2019-00077
Device Sequence Number2818810
Product Code OLT
UDI-Device Identifier04931921110904
UDI-Public4931921110904
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K080546
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2019
Report Date (Section F) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEEG-1200A
Device Catalogue NumberEEG-1200A
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/12/2019
Device Age12 MO
Event Location Hospital
Date Report to Manufacturer07/12/2019
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer02/28/2019
07/12/2019
Initial Report FDA Received Date03/28/2019
Supplement Report FDA Received Date04/16/2019
07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT APPLICABLE.
Outcome Attributed to Adverse Event Death;
Date Report Sent to FDA07/12/2019